Thunderstorm Wind, Bacon
- When
- June 25, 3:05 PM EST
- Where
- Bacon County, 3.88 mi NNE of Coffee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.550, -82.290
Widespread tree damage occurred across the county.
and the sea breezes spawned scattered severe storms during the afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The combination of passing upper level short wave energy...lingering low level outflow boundaries from prior convective activity...and the sea breezes spawned scattered severe storms during the afternoon and early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 12:53 PM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 153 PM EDT TUE JUN 25 2013 .SHORT TERM...REST OF THE AFTERNOON THROUGH WEDNESDAY... WEAK VORTICITY CENTER ALOFT MOVING OFF COAST OF SE GA... WHILE NEXT WEAK SHORTWAVE APPROACHES FROM THE WEST. SHOULD CONTINUE TO SEE SCATTERED TO NUMEROUS SHRA/TSRA REMAINDER OF AFTERNOON INTO EVENING INTERIOR SE GA/NE FL AHEAD OF SHORTWAVE. EAST COAST SEABREEZE TO MOVE W OF I-95 CORRIDOR THIS AFTERNOON...SHOULD SEE AT LEAST ISOLATED SHRA/TSRA ALONG IT...THO ANTICIPATE LESSER COVERAGE THAN INTERIOR PART OF OUR FORECAST AREA. MAINTAINING AT LEAST LOW POPS TIL MIDNIGHT INTERIOR NE FL/SE GA...THO ANTICIPATE ENOUGH STABILIZATION TO MINIMIZE RAINFALL POTENTIAL AFTER MIDNIGHT. NO SIG CHANGES TO LOW TEMP FORECAST. WITH SHORTWAVE EXITING OUR FORECAST AREA DURING THE DAY WED...ANTICIPATE MAINLY SEA-BREEZE INDUCED SCATTERED SHRA/TSRA WED AFTN. WENT A FEW DEGREES ABOVE CURRENT HIGH TEMP FORECAST WED IN BETWEEN MAV AND MET GUIDANCE. ANOTHER WEAK SHORTWAVE IS EXPECTED TO PIVOT INTO THE REGION ON THURS AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTH AND RIDGING IS PUSHED SOUTH OF THE REGION. SCTD DIURNAL CONVECTION WILL DEVELOP AND TRACK TOWARD THE EAST COAST BY EVENING. WILL KEEP SLIGHT CHANCE POPS OVER SE GA THU NIGHT. SEASONABLE TEMPERATURES ARE FORECAST. .LONG TERM...FRIDAY THROUGH TUESDAY... AN UNSETTLED WEATHER PATTERN WILL PREVAIL AS A LARGE UPPER TROUGH SETTLES OVER THE EASTERN HALF OF U.S. THROUGH THE EXTENDED PERIOD. A SERIES OF SHORTWAVES WILL MOVE ALONG THE TROUGH PROVIDING THE DYNAMICS NEEDED FOR ENHANCED DEVELOPMENT OF SHOWERS/STORMS. COVERAGE OF PRECIP WILL DEPEND ON HOW DEEP THE TROUGH GETS AND TIMING OF SHORTWAVE ENERGY. A PREVAILING SW FLOW WILL DRIVE LATE MORNING/EARLY AFTN CONVECTION INLAND OVER THE SUWANNEE VALLEY AND I-75 CORRIDOR. A SBRZ MERGER IS FAVORED TO OCCUR LATER IN THE AFTN/EARLY EVENING TOWARD I-95 AND ST. JOHNS RIVER BASIN. POPS WILL BE ABOVE CLIMO EXPECTATIONS...AND WILL GO WITH 50% CHANCE OF DIURNAL CONVECTION EACH DAY. IF A STRONG SHORTWAVE ROTATES AROUND BASE OF TROUGH...WILL NEED TO INCREASE POPS SUBSTANTIALLY AS TIMING BECOMES MORE CERTAIN. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE CLIMO RANGING FROM LOW/MID 70S AT NIGHT TO LOWER 90S DAYTIME. && .AVIATION... PREVAILING VFR CONDS IS FORECAST EXCEPT NEAR WIDELY SCTD TSRA DURING AFTN/EVE HOURS. && .MARINE... RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE WATERS THROUGH THURSDAY...PRODUCING SOUTHERLY WINDS 10-15 KTS AND 2-4 FT SEAS. THE RIDGE WEAKENS...WITH MODERATE SOUTHWEST FLOW SETTING UP ACROSS THE WATERS FRI-SUN. RIP CURRENTS: MODERATE RISK CONTINUES THIS AFTERNOON DUE TO 2-3FT EASTERLY SWELL. A LOW RISK IS ANTICIPATED ON WEDNESDAY...THOUGH THAT MAY BE UPGRADED TO MODERATE IF EASTERLY SWELL PERSISTS. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 92 74 94 / 40 50 40 40 SSI 75 88 78 89 / 10 20 20 30 JAX 72 91 75 91 / 20 30 30 40 SGJ 73 87 75 89 / 10 20 20 30 GNV 71 92 73 93 / 30 50 30 40 OCF 72 92 74 92 / 30 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/TRABERT/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 424 AM EDT TUE JUN 25 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-260830- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 424 AM EDT TUE JUN 25 2013 ...MODERATE RISK FOR RIP CURRENTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE BEST CHANCES WILL BE OVER INLAND AREAS AND MAY CONTAIN LOCALLY HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING AT TIMES. EASTERLY SWELLS WILL PROMOTE AN ELEVATED RISK OF RIP CURRENTS AT LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOON AND EVENING HOURS WILL CONTINUE THROUGH THE PERIOD. THE BEST CHANCES WILL BE OVER INLAND AREAS AND MAY CONTAIN LOCALLY HEAVY RAINFALL... GUSTY WINDS AND FREQUENT LIGHTNING AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EDT TUE JUN 25 2013
GAZ150-163-251900-
CLINCH-WARE-
223 PM EDT TUE JUN 25 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN WARE
AND NORTHERN CLINCH COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 300 PM EDT...
AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF ARGYLE...MOVING EAST AT
10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
COGDELL...ARGYLE AND MANOR THROUGH 300 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3119 8272 3118 8268 3120 8267 3124 8256
3103 8251 3106 8276 3117 8277
TIME...MOT...LOC 1822Z 263DEG 8KT 3113 8265SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT TUE JUN 25 2013 FLZ021-251930- SUWANNEE- 244 PM EDT TUE JUN 25 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTH-CENTRAL SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR LIVE OAK...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND LIVE OAK AND HOUSTON THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3042 8298 3025 8284 3019 8302 3035 8310 TIME...MOT...LOC 1844Z 243DEG 9KT 3029 8300
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT TUE JUN 25 2013
GAZ162-163-251945-
CLINCH-ECHOLS-
254 PM EDT TUE JUN 25 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CLINCH
AND WESTERN ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 345 PM EDT...
AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF STATENVILLE...MOVING
SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND MAYDAY AND STATENVILLE THROUGH 345 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3079 8314 3081 8311 3086 8309 3086 8303
3073 8276 3060 8287 3062 8305 3069 8314
3078 8314
TIME...MOT...LOC 1854Z 305DEG 7KT 3075 8305
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT TUE JUN 25 2013
FLZ020-021-251945-
HAMILTON-SUWANNEE-
310 PM EDT TUE JUN 25 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
HAMILTON AND NORTHERN SUWANNEE COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF SUWANNEE SPRINGS...
MOVING NORTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND SUWANNEE SPRINGS...JASPER...WEST LAKE AND CROSSROADS
THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3048 8318 3062 8306 3060 8291 3048 8275
3035 8284
TIME...MOT...LOC 1910Z 123DEG 13KT 3045 8290
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 PM EDT TUE JUN 25 2013
GAZ132>135-252015-
APPLING-BACON-COFFEE-JEFF DAVIS-
326 PM EDT TUE JUN 25 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
APPLING...NORTHWESTERN BACON AND EASTERN COFFEE COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES WEST OF
HAZLEHURST TO 5 MILES WEST OF PLANT HATCH...MOVING SOUTH AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PLANT
HATCH...HAZLEHURST...GRAHAM...SNIPESVILLE...PINE GROVE...DENTON...
BAXLEY AND WEST GREEN THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8239 3194 8233 3194 8231 3167 8218
3156 8277 3185 8280 3189 8272 3193 8268
3192 8264 3197 8254 3195 8250 3198 8249
TIME...MOT...LOC 1926Z 345DEG 12KT 3185 8268 3190 8241
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT TUE JUN 25 2013
FLZ020-022-GAZ162-252015-
COLUMBIA-ECHOLS-HAMILTON-
336 PM EDT TUE JUN 25 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
ECHOLS...NORTHERN COLUMBIA AND HAMILTON COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST
OF BLUE SPRINGS TO 6 MILES SOUTHEAST OF JASPER TO 2 MILES NORTH OF
WINFIELD...MOVING NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WINFIELD...WHITE SPRINGS...WEST LAKE...
CROSSROADS...SUWANNEE VALLEY...LAKE CITY...FIVE POINTS AND BLUE
SPRINGS THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3064 8323 3064 8314 3070 8314 3064 8278
3041 8249 3016 8264 3028 8280 3034 8281
3034 8285 3039 8290 3038 8293 3043 8300
3043 8307 3044 8308 3042 8314 3043 8323
3058 8327
TIME...MOT...LOC 1936Z 206DEG 5KT 3052 8319 3047 8288
3030 8267
TRABERTThe Moody AFB radar (KVAX), 100 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Widespread tree damage occurred across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453892.